The mental health thread


#324

I was once prescribed an anti-depressant for an issue that I thought was unrelated to my mental wellbeing but I accepted the prescription as my doctor is qualified and I’m not but the side effects were horrible. A short while after taking the first pill, I started sweating and my heart started to pound so viciously, I thought it was going to explode. Threw them out after things calmed down. Went back and told the doctor and he said, “yeah, that can happen some times”. Still don’t know why he prescribed them in the first place.


#325

Is the fabric of your uniform synthetic?

Some synthetics hold odour more than others. Don’t know how many uniforms you have. Is the uniform all in one or shirt/polo and pants?

Perhaps you need a few uniforms so you can interchange. The deoderant that @Sam85 suggested is very good (a friend of mine has been using it)

Oh and your boss sounds like a nasty piece of work. Hope karma bites her on the bum.


#326

Sometimes, when having full on anxiety I sweat a lot and have a perspiration odour.
You don’t say what the problem might be and maybe you don’t know what’s causing it. It could be some kind of infection - check it out with your Doctor.


#327

They’re easier than doing a referral to a counselor/psych.

A lot of GPs are absolutely ■■■■ at their job.


#328

That was one of my biggest issues while in some stuff. Had spray in bedroom, bathroom, car, work.

Smelt like a Frenchmen in summer.


#329

Hi heffsgirl, how has it been since slowly coming off your anti-depressants? Any specific changes that you have noticed?


#330

Sadly, so are many Social Workers and Psychologists.


#331

Thanks for asking. I can tolerate 48 hours without medication at the moment. Any more would render me unable to work or drive. I wouldn’t feel confident in looking after the kids either. By 48 hours I’m really dizzy and light headed. Once i can tolerate the 48 hour gap better I’ll push through another 24 hours.


#332

That’s a good start but slowly does it. Take good care of yourself. Never be afraid when coming off meds to call your Doctor when experiencing symptoms. I know from coming off my own meds, trying to push through it doesn’t always work. It took me six months to go down one 300 mill tablet a day.


#333

My doc once tried to change my meds. Slow changeover. The new meds were fine for dealing with the anxiety/depression, the only issue was I couldn’t sleep. I went 4 days with no sleep and getting mentally worse before i went back and said, give me a sleeping tablet. He put me back on my old meds and i have been fine since.


#334

Yes, I have times when I am not able to sleep through the night. I wake up after about three hours and can’t go back to sleep. After awhile I can get very ratty
and tired. Its the meds I am on causing it, it is one of the side affects. The meds can’t be changed because I am dairy/lactose anaphylactic. I am allergic to many types of meds.

The meds I am on fortunately, is dairy/lactose free and is one of the few I can
safely use. Its good to know others on here understand what its like and have empathy.
Thanks for your company.


#335

I’m glad you were able to go back to the old meds and they worked well.


#336

Thanks mate. The complicating factor is a chronic condition that is being made worse by the current meds. The new meds will assist with both mental health and the other condition. So I kind of need ot transition as quickly as I can.


#337

I have just done my first week of stopping smoking marijuana, It was my escape, I do realise how much now in a week how much I was hiding behind a mask. I even had do a ten hour day today to really confront stuff at work instead of delegating and letting things go.
Its not easy and the sweats and dreams and really facing reality hit home, I did not sleep well last night and nearly felt like calling in sick to work, but I went in at 7.30 am and left around 6.00 pm, but I powered through nearly felt like crying sometimes with the ■■■■ that was going.
I came home had a beer then took the dogs to the park, then felt motivated again. did some gardening, played some pinball, put some good relaxing tunes on, and now cooking some dinner, feel in a good place, just hope I can sleep tonight. the anxiety kills me.


#338

Medically induced coma for a few weeks while transitioning is the ticket, … :wink:

Hang tough HG, … you’ll get through it… :+1:


#339

I know it’s switching from one evil to another, but if you are able to, even just half a sedative every couple of days a few hours before bed, can help you get at least some sleep.

And watch / read happy things before bed, 'cause those dreams…


#340

Good on you 'cos is not easy and anxiety is the pits.


#341

#342

Anyone else experience tiredness coming off antidepressants?


#343

My ex was lethargic for days after giving up smoking. Our GP said often, when going through withdrawal, the body sees sleep as a path through.